MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number 25-1011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the interventional cardiologist experienced wire perforation during a coronary procedure.Additional information was received on (b)(6) 2023: the procedure performed was a circumflex percutaneous coronary intervention (pci).The doctor reported that while shaping the wire, he heard and felt a click during shaping of the wire tip.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.B3: date of event: requested, not provided.D4: lot number: requested, unknown.D4: expiration date: unknown due to unknown lot number.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: clinical manager.H4: device manufacture date: unknown due to unknown lot number.Since the actual sample was not returned, detailed investigation could not be performed, and the cause of occurrence could not be clarified.The manufacturing record and the shipping inspection record of the product with the involved product code/lot number could not be performed since the lot number were unknown.History investigation of the product with the involved product code/lot number could not be performed since the lot number were unknown.In the past three years (as of (b)(6) 2023) for the product with the involved product code, there have been no events caused by the manufacturing process.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following inspections.In the product assembling process, 100% visual inspection is performed to confirm that there is no deformation in the coil.After the product assembling process, the outer diameter is measured on 100% basis to confirm that there is no anomaly on it.After the product assembling process, the tip abutting resistance is measured on 100% basis to confirm that there is no anomaly in the tip load.The dispensing amount of materials and stirring time of the hydrophilic coat solution are controlled to control that the coating amount and coating condition are uniform.In the shipping inspection, the sliding resistance is measured for each lot to confirm that there is no anomaly in its lubricity.Instructions for use (ifu) of this product includes the following warning: "if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper (e.G., the tip is trapped due to vessel spasm or some other cause, or the tip is folded), stop manipulating the guide wire (and the catheter), determine the cause carefully by fluoroscopy and take suitable remedial actions (see fig.2).Next, remove the guide wire slowly, without turning, and exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." this report is for the second device reported, for the first device reported that was used on the same patient see mdr 9681834-2023-00236.For the importer report please see 2243441-2023-00038.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d4: model number and catalog number.The production lot number was not provided by the user facility; therefore, the entire udi could not be provided.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key18190904
Report Number9681834-2023-00237
Device Sequence Number6646817
Product Code DQX
UDI-Device Identifier04987350779373
UDI-Public04987350779373
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-1011
Device Catalogue NumberTW*AS418XA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown